(0)
0 Items £0.00

Post Meno. w/Vaginal Atrophy; post dilation/sex spontaneous bleeding that stops

2 posts / 0 new
Last post
ladyfarmer
ladyfarmer's picture
Post Meno. w/Vaginal Atrophy; post dilation/sex spontaneous bleeding that stops

I am 63 yrs old and 8 yrs since successful treatment for 2B cervical cancer in 2012, and 6 yrs from radical LEEP/laser removal of damaged vaginal/cervical tissues from radiation in 2014 due to labs unable to distinguish between dysplasia and radiation damaged tissues in PAP tests. I had already gone through menopause upon diagnosis. Prognosis of 2014 laser removal of damaged tissues from my Gyn Oncology surgeon were that I would always have some bleeding after dilation, sex, or vag exams due to removal of mucosal layer. And I have. Sometimes none but usually slight that stops as soon as contact stops, and there is no residual bleeding or discharge (other than lubricant leakage). I have had consistent neg PAP/HPV results since completeing treatment and am about 9 mos out from my last normal neg PAP/HPV test/exam. We have reduced the amt of intercourse over the yrs (both getting older) and recently I slacked on my dilation schedule due to a family ermergency by about a week and when I returned to it discovered that my vagina seemed to have narrowed and shortened in that short time and I had difficulty and pain dilating. In one spot it felt like I had pulled off a scab or was touching raw skin, which continued for about a week. I bled (as usual) and it also still stopped immediately after dilation irritation. After a week of DAILY dilation (instead of every other day) the burning irritation began to improve and I had less difficulty dilating (apparently restretching the canal to its size before neglecting care.  I also resumed periodic intercourse and although it was uncomfortable, it wasn't painful at all. After 2 wks, my vagina appears to have returned to its former condition however bleeds much easier than before. I have NO PAIN and the irritated area appears to have healed or gone away. Bleeding appears to be more than it is as it's mixed with lubricant but is GONE as soon as wiped away with no more bleeding at all until the next time the vaginal tissue is disturbed. My gut tells me that this development is a combination of allowing the raw mucosaless vaginal tissues to begin to fuse together and then ripping them apart, along with age causing worsened vaginal atrophpy and blood vessels closer to the surface, but a doctor I am NOT. I will be seeing my gyn for my regular exam in a couple months however would like to now if anyone out there has experienced anything similar or has somewhat similar circumstances. The additional laser surgery moving damaged layer of mucosa hs definitely been the biggest challenge however I DID have HDR brachytherapy as well as ext beam radiation and chemo so the likelihood of lon/late term side effects from that are also a possibility. Or I'm just getting old. Appreciate your thoughts and particularly anyone experiencing anything similar. Thanks!

slicknic

Hi Ladyfarmer! I am not quite 2 years post treatment so I don't know if my experience is useful to you but I bled like a murder victim for the first 1.5 years post treatment until a therapist taught me to give my tissue healthy damage with the dialator to toughen it up. But if I let things go and don't dialate I do go backwards and have pain and more bleeding, so it does seem to be related. Hopefully that's just the case with you. 
I know vaginal estrogen help me keep things more "elastic" down there. Don't know if you've looked into that but it helped me a lot. That and using lots of lube for dialating or sex!

Wishing you the best,

Nic

More Information

Moving forward from a cancer diagnosis